MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Broke while impacting.Case type: tha.Surgical delay: 16-30 minutes.
 
Event or Problem Description
Broke while impacting.Case type: tha.Surgical delay: 16-30 minutes.
 
Additional Manufacturer Narrative
It was reported that impactor broke while impacting case type: tha.Surgical delay: 16-30 minutes.Product evaluation and results: visual inspection: the 209830 rio shell impact-offset-trident pst (lot 33852) shows wear and tear with nicks, dings, scratches and burnish marks on the housing and shaft.The shell threaded interface is in good shape.The u-joint is burnished inside the housing.The end of the shaft (interface for the 206270 shell impaction platform) was broken off.A picture of the shaft is attached.Functional inspection: the 209830 rio shell impact-offset-trident pst (lot 33852) easily slides into a known good 206967 hip end effector, variable angle, and locks.A known good 206270 shell impaction platform could not go onto the shaft or lock onto the 209830 rio shell impact-offset-trident pst (lot 33852) because of the broken shaft.The knob turns easily.The threaded interface easily accepts an implant.The failure mode ¿broke while impacting¿ was confirmed.Dimensional inspection: not completed as failure was confirmed through visual inspection¿ material analysis: not performed as no material failure is alleged.Product history review: review of the device history records indicate 101 devices were manufactured under lot 33852 and accepted into final stock on 10/21/2016.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 209830, lot number 33852 shows 2 additional complaints related to the failure in this investigation.Conclusions: the failure is confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9132620
Report Number3005985723-2019-00700
Device Sequence Number16924909
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number33852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date09/29/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;